Alert archive / Wisconsin / Small Craft Advisories in 2011
Small Craft Advisory 18, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Feb 24, 2011, 3:07 AM CST. It took effect at Feb 24, 2011, 6:00 PM CST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2011, 3:07 AM CST (09:07 UTC)
- In effect from
- Feb 24, 2011, 6:00 PM CST
- Expired
- Feb 25, 2011, 2:45 PM CST
- In force
- 21 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
332 WHUS73 KMKX 240907 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 307 AM CST THU FEB 24 2011 ...BRISK NORTHEAST WINDS AND HIGH WAVES TONIGHT... .LOW PRESSURE WILL MOVE ACROSS ARKANSAS TODAY THEN INTENSIFY AS IT MOVES ALONG THE OHIO RIVER VALLEY REGION TONIGHT. THE BRISK NORTHEAST WINDS WILL GENERATE HIGH WAVES TONIGHT AND INTO FRIDAY. LMZ643>646-241715- /O.NEW.KMKX.SC.Y.0018.110225T0000Z-110226T0200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 307 AM CST THU FEB 24 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 8 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 8 PM CST FRIDAY. * WINDS: NORTHEAST WIND 15 TO 25 KNOTS WITH GUSTS TO AROUND 30 KNOTS TONIGHT AND INTO FRIDAY. * WAVES: WAVES 3 TO 5 FEET TONIGHT BUILDING TO 5 TO 8 FEET. THE HIGH WAVES WILL CONTINUE FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
6 follow-up statements
030 WHUS73 KMKX 241518 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 918 AM CST THU FEB 24 2011 ...BRISK NORTH TO NORTHEAST WINDS AND HIGH WAVES TONIGHT INTO FRIDAY... .LOW PRESSURE WILL MOVE ACROSS OKLAHOMA AND ARKANSAS TODAY...THEN INTENSIFY AS IT MOVES ALONG THE OHIO RIVER VALLEY REGION TONIGHT. BRISK NORTH TO NORTHEAST WINDS ON THE NORTH SIDE OF THE LOW WILL GENERATE HIGH WAVES TONIGHT AND INTO FRIDAY. LMZ643>646-242330- /O.CON.KMKX.SC.Y.0018.110225T0000Z-110226T0200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 918 AM CST THU FEB 24 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 8 PM CST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 8 PM CST FRIDAY. * WINDS: NORTH TO NORTHEAST AT 15 TO 25 KNOTS WITH GUSTS TO AROUND 30 KNOTS THIS EVENING INTO FRIDAY MORNING. * WAVES: 3 TO 5 FEET THIS EVENING BUILDING TO 5 TO 7 FEET AFTER MIDNIGHT. THE HIGH WAVES WILL CONTINUE THROUGH MUCH OF FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DDV WWW.WEATHER.GOV/MKX
423 WHUS73 KMKX 242138 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 338 PM CST THU FEB 24 2011 ...BRISK NORTH TO NORTHEAST WINDS AND HIGH WAVES TONIGHT INTO FRIDAY... .LOW PRESSURE WILL INTENSIFY AS IT MOVES FROM NORTHERN ARKANSAS TO SOUTHERN OHIO TONIGHT. BRISK NORTH TO NORTHEAST WINDS ON THE NORTH SIDE OF THE LOW WILL GENERATE HIGH WAVES TONIGHT AND INTO FRIDAY. LMZ643>646-250545- /O.CON.KMKX.SC.Y.0018.110225T0000Z-110226T0200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 338 PM CST THU FEB 24 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST FRIDAY. * WINDS: NORTH TO NORTHEAST AT 15 TO 25 KNOTS WITH GUSTS TO AROUND 30 KNOTS THIS EVENING INTO FRIDAY MORNING. * WAVES: 3 TO 5 FEET THIS EVENING BUILDING TO 5 TO 7 FEET AFTER MIDNIGHT. THE HIGH WAVES WILL CONTINUE THROUGH MUCH OF FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DDV WWW.WEATHER.GOV/MKX
721 WHUS73 KMKX 250332 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 932 PM CST THU FEB 24 2011 ...BRISK NORTH TO NORTHEAST WINDS AND HIGH WAVES CONTINUE OVERNIGHT INTO FRIDAY... .LOW PRESSURE WILL INTENSIFY AS IT MOVES ACROSS KENTUCKY INTO SOUTHERN OHIO OVERNIGHT AND THROUGH THE NORTHEAST STATES FRIDAY. BRISK NORTH TO NORTHEAST WINDS WILL GENERATE HIGH WAVES INTO FRIDAY. LMZ643>646-251200- /O.CON.KMKX.SC.Y.0018.000000T0000Z-110226T0200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 932 PM CST THU FEB 24 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST FRIDAY. * WINDS: NORTH TO NORTHEAST AT 15 TO 25 KNOTS WITH GUSTS TO AROUND 30 KNOTS INTO FRIDAY MORNING...THEN TURNING NORTHWEST AND DIMINISHING IN THE AFTERNOON. * WAVES: BUILDING TO 5 TO 10 FEET BY FRIDAY MORNING WITH HIGHEST WAVES TOWARD THE ILLINOIS BORDER. THE WAVES WILL START TO SUBSIDE FRIDAY AFTERNOON BUT REMAIN ABOVE 4 FEET INTO THE EARLY EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX CRAVEN
710 WHUS73 KMKX 250943 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 343 AM CST FRI FEB 25 2011 ...BRISK NORTH WINDS AND HIGH WAVES WILL CONTINUE THIS MORNING THEN BEGIN TO DIMINISH... .STRONG LOW PRESSURE WILL EXIT NORTHEAST KENTUCKY THIS MORNING AND REACH THE NORTHEAST U.S. DURING THE DAY. BRISK NORTH TO NORTHEAST WINDS WILL DIMINISH THIS AFTERNOON AS THE LOW MOVES AWAY. LMZ643>646-251745- /O.EXT.KMKX.SC.Y.0018.000000T0000Z-110226T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 343 AM CST FRI FEB 25 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS EVENING. * WINDS: NORTH TO NORTHEAST AT 15 TO 25 KNOTS THIS MORNING...THEN TURNING NORTHWEST AND DIMINISHING IN THE AFTERNOON. * WAVES: 5 TO 8 FEET WITH HIGHEST WAVES TOWARD THE ILLINOIS BORDER. THE WAVES WILL START TO SUBSIDE FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
715 WHUS73 KMKX 251526 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 926 AM CST FRI FEB 25 2011 ...NORTH WINDS DIMINISHING TODAY BUT BRISK NORTH WINDS WILL CONTINUE THROUGH EARLY AFTERNOON ACROSS FAR SOUTHEAST WISCONSIN... .STRONG LOW PRESSURE WILL EXIT NORTHEAST KENTUCKY THIS MORNING AND REACH THE NORTHEAST U.S. DURING THE DAY. BRISK NORTH WINDS WILL DIMINISH THIS AFTERNOON AS THE LOW MOVES AWAY. LMZ643-644-251630- /O.CAN.KMKX.SC.Y.0018.000000T0000Z-110226T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 926 AM CST FRI FEB 25 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE DIMINISHED EARLY THIS MORNING AND DROPPED BELOW ADVISORY LEVELS. $$ LMZ645-646-252200- /O.EXT.KMKX.SC.Y.0018.000000T0000Z-110225T2200Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 926 AM CST FRI FEB 25 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. * WINDS: NORTH AT 15 TO 25 KNOTS LATE THIS MORNING...THEN TURNING NORTHWEST AND DIMINISHING EARLY IN THE AFTERNOON. * WAVES: 3 TO 6 FEET WITH HIGHEST WAVES TOWARD THE ILLINOIS BORDER. THE WAVES WILL GRADUALLY SUBSIDE THROUGH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ CJK WWW.WEATHER.GOV/MKX
460 WHUS73 KMKX 252045 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 245 PM CST FRI FEB 25 2011 ...NORTH WINDS AND WAVES HAVE DIMINISHED THIS AFTERNOON... .LOW PRESSURE HAS MOVED WELL EAST RELAXING THE PRESSURE GRADIENT. WINDS HAVE EASED SINCE EARLY THIS MORNING ALLOWING WAVES TO SUBSIDE. AS A RESULT...THE SMALL CRAFT HAS BEEN CANCELLED. LMZ645-646-252145- /O.CAN.KMKX.SC.Y.0018.000000T0000Z-110225T2200Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 245 PM CST FRI FEB 25 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE SMALL CRAFT ADVISORY. EXPECT NORTH WINDS OF 5 TO 10 KNOTS WITH WAVES OF 2 TO 3 FEET FOR THE REST OF THE AFTERNOON SUBSIDING TO AROUND 1 FOOT LATE THIS EVENING. $$ CJK WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Feb 24, 3:02 AM CST, 5 minutes earlier.
Area forecast discussion, Feb 24, 3:02 AM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
302 AM CST THU FEB 24 2011
TODAY AND TONIGHT - FORECAST CONFIDENCE - MEDIUM
LIGHT FREEZING DRIZZLE OVER SOUTHEAST WISCONSIN SHOULD DIMINISH
EARLY THIS MORNING AS WEAK COLD FRONT MOVES THROUGH AND BRINGS
SLIGHTLY DRIER AIR. FORECAST SOUNDINGS SHOW EROSION OF MOISTURE
FROM ABOVE AS INVERSION HEIGHTS LOWER. MODELS/FORECAST SOUNDINGS
MAY OVERDO MOISTURE AS STILL A PERSISTENT STATUS SHIELD WELL TO THE
WEST.
EVEN IF THE CLOUDS DO THIN DUE TO LOW LEVEL DRYING AS WEAK RIDGE
TRIES TO BUILD INTO THE UPPER MISSISSIPPI VALLEY...UPPER/MID LEVEL
CLOUDS WILL BE ON THE INCREASE AS SHORTWAVE EXITS THE
SOUTHERN/CENTRAL ROCKIES. THIS SHORTWAVE MOVES NORTHEAST INTO
ILLINOIS BY MIDNIGHT...THEN INTO THE EASTERN OHIO VALLEY FRIDAY
MORNING.
DESPITE LOW MOVING ACROSS THE OHIO RIVER...AND LOW LEVEL FORCING
FOCUSING ALONG FRONTAL BOUNDARY ACROSS THE OHIO RIVER AREA...THE
UPPER FORCING IS INDICATING SOUTHERN WISCONSIN MAY GET ACCUMULATING
SNOW FROM THIS FAST MOVING SYSTEM. 500-300 MB RH PATTERN SHOWS
SOUTHERN EDGE OF MID/HIGH LEVEL MOISTURE MOVES UP ACROSS FAR
SOUTHERN WISCONSIN. STRONG FRONTOGENESIS IN THE 700 TO 500 MB
LAYER...EVEN AROUND 850 MB NEAR THE ILLINOIS BORDER...ALONG WITH
MODERATE Q VECTOR CONVERGENCE OVER MUCH OF THE FORECAST AREA...A BIT
STRONGER IN THE FAR SOUTH AROUND -30. EVEN SOME DECENT SATURATED
GEO POTENTIAL VORTICITY INDICATING MID/UPPER INSTABILITY. 2 G/KG OF
MOISTURE IN THE 850 TO 700 MB LAYER. SNOW GROWTH LAYER FROM 7 TO
ALMOST 15 THSD FT WITH 3 TO 4 INCH SNOW POTENTIAL FAR SOUTHEAST
NEAR KENOSHA WITH UP TO 2 INCHES POSSIBLE NEAR THE ILLINOIS BORDER
IN SOUTH CENTRAL WISCONSIN UP TO MILWAUKEE...LESSER AMOUNTS TO THE
NORTH. WILL GO WITH SNOW ADVISORY FOR KENOSHA COUNTY FOR LATE
TONIGHT AS SNOW MAY BE CONCENTRATED IN A RATHER SHORT PERIOD.
FRIDAY AND SATURDAY - FORECAST CONFIDENCE - HIGH
THE DEPARTING LOW PRESSURE ACROSS THE OHIO RIVER VALLEY WILL ALLOW
A SURFACE HIGH OVER THE NORTHERN PLAINS TO RIDGE INTO THE WESTERN
GREAT LAKES FRIDAY AFTERNOON THROUGH SATURDAY. SHORTWAVE TROUGH
WILL TRACK ACROSS MINNESOTA FRIDAY NIGHT INTO NORTHERN WISCONSIN
SATURDAY. MODELS CONTINUE TO BRING IN LIGHT QPF AMOUNTS STARTING
FRIDAY AFTERNOON LASTING THROUGH SATURDAY. THERE SEEMS TO BE
ENOUGH MID LEVEL FRONTOGENESIS AND JUST ENOUGH MOISTURE THROUGHOUT
THE COLUMN TO ALLOW FOR PERIODS OF LIGHT SNOW. CURRENT THINKING IS
TO SEE PERIODS OF LIGHT SNOW STARTING MAINLY FRIDAY EVENING
LASTING THROUGH SATURDAY NIGHT WITH THE POSSIBILITY OF AN INCH OF
SNOW AREA WIDE WITH UP TO TWO INCHES ACROSS FAR SOUTHERN WISCONSIN.
SUNDAY AND MONDAY - FORECAST CONFIDENCE - MEDIUM
MODELS CONTINUE TO BE IN FAIRLY GOOD AGREEMENT WITH BRINGING A
STRONG UPPER LEVEL TROUGH FROM THE CALIFORNIA COAST SATURDAY
INTO THE CENTRAL AND SOUTHERN PLAINS SUNDAY. STRONG WARM AIR
ADVECTION KICKS IN ACROSS THE REGION BY NOON SUNDAY AS SURFACE LOW
DEVELOPS OVER THE PANHANDLE OF OKLAHOMA AND QUICKLY MOVES
NORTHEAST INTO THE MIDDLE MISSISSIPPI VALLEY SUNDAY NIGHT. THERE
ARE SLIGHT TIMING DIFFERENCES WITH THE UPPER LEVEL TROUGH AND
SURFACE LOW AT THIS POINT WITH THE GFS AROUND SIX HOURS FASTER THAN
THE EUROPEAN. THE CURRENT FORECASTED SURFACE LOW TRACK MOVES
ACROSS NORTHERN ILLINOIS ON THE GFS AND CENTRAL ILLINOIS ON THE
EUROPEAN. INITIALLY...PRECIP WILL LIKELY START OUT AS SNOW OR A
MIX LATE SUNDAY MORNING...BUT THEN TRANSITION TO A MIX BY THE
EVENING AS WARM AIR SURGES IN WITH A 850 MB SOUTHWESTERLY JET OF
40 TO 50 KTS. STRONGEST FORCING AND OMEGA LOOKS TO BE LATE SUNDAY
EVENING THROUGH THE EARLY OVERNIGHT HOURS. THERE IS STILL PLENTY
OF TIME FOR MODELS TO SHIFT THE TRACK OF THIS STORM...WHICH WILL
IN TURN AFFECT THE PRECIP TYPE AND AMOUNTS...SO STAY TUNED.
THE WINTER STORM WILL QUICKLY MOVE NORTHEAST ON MONDAY WITH
STRONG NORTHWESTERLY WINDS AND COLDER AIR EXPECTED ACROSS THE AREA
MONDAY. DEPENDING ON HOW DEEP THE LOW GETS...WINDS MONDAY COULD
REACH 30 MPH SUSTAINED WITH GUSTS CLOSE TO 50 MPH IN SOME
LOCATIONS.
TUESDAY AND WEDNESDAY - FORECAST CONFIDENCE - MEDIUM
NORTHWESTERLY FLOW LOOKS TO DOMINATE TUESDAY AND WEDNESDAY WITH A
SURFACE HIGH DROPPING OUT OF SOUTH CENTRAL CANADA TUESDAY INTO THE
GREAT LAKES FOR WEDNESDAY. SHORTWAVE TROUGH ACROSS NORTHERN HALF
OF WISCONSIN TUESDAY NIGHT MAY BRING A CHANCE OF SNOW NORTH...BUT
ELECTED TO KEEP THINGS DRY ACROSS CWA. TEMPERATURES WILL LIKELY BE
5 TO 10 DEGREES BELOW NORMAL FOR THE MIDDLE PART OF NEXT WEEK.
&&
.AVIATION...
LIGHT FREEZING DRIZZLE OVER SOUTHEAST WISCONSIN SHOULD DIMINISH
EARLY THIS MORNING AS WEAK COLD FRONT MOVES THROUGH AND BRINGS
SLIGHTLY DRIER AIR. FORECAST SOUNDINGS SHOW EROSION OF MOISTURE
FROM ABOVE AS INVERSION HEIGHTS LOWER. MODELS/FORECAST SOUNDINGS
MAY OVERDO MOISTURE AS STILL A PERSISTENT STRATUS SHIELD WELL TO THE
WEST. THEREFORE EXPECT IFR/LIFR SOUTHEAST WITH MVFR CIGS SOUTH
CENTRAL...BECOMING MAINLY MVFR CIGS ACROSS THE FORECAST AREA.
THE MVFR CIGS MAY SCATTER FOR A TIME THIS AFTERNOON AND EARLY
EVENING BEFORE CIGS LOWER AGAIN TONIGHT.
A SHORTWAVE MOVES QUICKLY NORTHEAST INTO ILLINOIS BY MIDNIGHT...THEN
INTO THE EASTERN OHIO VALLEY FRIDAY MORNING.
DESPITE LOW MOVING ACROSS THE OHIO RIVER...AND LOW LEVEL FORCING
FOCUSING ALONG FRONTAL BOUNDARY ACROSS THE OHIO RIVER AREA...THE
UPPER FORCING IS INDICATING SOUTHERN WISCONSIN MAY GET ACCUMULATING
SNOW FROM THIS FAST MOVING SYSTEM. EXPECT IFR CIGS/VSBYS ESPECIALLY
IN AREAS SOUTH OF MSN TO MKE...AND MVFR TO THE NORTH.
&&
.MARINE...
SMALL CRAFT CONDITIONS EXPECTED TO DEVELOP BY THURSDAY
EVENING...AS NORTH TO NORTHEAST WINDS INCREASE AHEAD OF APPROACHING
LOW PRESSURE THAT WILL MOVE ACROSS THE OHIO VALLEY AREA. WINDS WILL
EASE ON FRIDAY...BUT HIGHER WAVES WILL LIKELY LINGER THROUGH THE DAY
DUE TO THE FAVORABLE FETCH. WILL ISSUE SMALL CRAFT ADVISORY FOR
THIS.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 AM CST FRIDAY
FOR WIZ072.
LM...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 8 PM CST FRIDAY
FOR LMZ643>646.
&&
SHORT/LONG TERM...16
VERY SHORT TERM/AVIATION/MARINE...06Hazardous weather outlook, Feb 23, 9:22 PM CST, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 922 PM CST WED FEB 23 2011 WIZ046-047-051-052-056>060-062>072-241100- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 922 PM CST WED FEB 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT FREEZING DRIZZLE AND LIGHT SNOW SHOULD TAPER OFF AND END SHORTLY AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY LOW PRESSURE SHOULD TRACK FROM OKLAHOMA INTO SOUTHERN MISSOURI THURSDAY AND THEN INTO THE OHIO RIVER VALLEY THURSDAY NIGHT. THERE HAS BEEN A TREND FOR THIS LOW TO TRACK A BIT FURTHER NORTH...INCREASING THE THREAT OF ACCUMULATING SNOW IN SOUTHERN WISCONSIN AND ESPECIALLY NEAR THE ILLINOIS BORDER. A COUPLE INCHES OF SNOW IS POSSIBLE...BUT A SLIGHT NORTHWARD CHANGE TO THE STORM TRACK COULD RESULT IN SEVERAL INCHES OF SNOW. A STRONGER STORM IS EXPECTED TO PASS FROM CENTRAL ILLINOIS INTO LOWER MICHIGAN SUNDAY NIGHT. THIS SYSTEM HAS THE POTENTIAL FOR BRINGING MODERATE ACCUMULATIONS OF FREEZING RAIN...SLEET...AND SNOW TO SOUTHERN WISCONSIN. THE MIXTURE MAY CHANGE TO RAIN FOR A TIME IN THE SOUTH. ALL LATE WEEKEND INTERESTS SHOULD MONITOR THE FORECAST ON THIS NEXT POTENTIAL WINTER STORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...HOWEVER SNOW AND MIXED PRECIPITATION REPORTS ARE ALWAYS APPRECIATED. LMZ643>646-241100- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 922 PM CST WED FEB 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY LOW PRESSURE PASSING TO THE SOUTH WILL RESULT IN A TIGHTENING PRESSURE GRADIENT AND BLUSTERY NORTHEAST WINDS THURSDAY NIGHT INTO FRIDAY. WINDS AND WAVES WILL LIKELY REACH SMALL CRAFT ADVISORY LEVELS DURING THIS TIME. WINDS AND WAVES WILL INCREASE SIGNIFICANTLY SUNDAY NIGHT AND MONDAY AS LOW PRESSURE MOVES ACROSS ILLINOIS AND INTO THE EASTERN GREAT LAKES REGION. THERE IS THE POTENTIAL FOR THIS STORM TO STRENGTHEN RAPIDLY AS IT PASSES ACROSS LOWER MICHIGAN...RESULTING IN GALE FORCE NORTHWEST WINDS FOR LAKE MICHIGAN ON MONDAY. WWW.WEATHER.GOV/MKX CRAVEN
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 3:15 AM CST | Winter Weather Advisory | MKX | Kenosha | 16 hr |
Nearby
Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.